Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Can CT with contrast cause pain and bulging in hands ?

Hello I was in the hospital last week and had an IV in my hand . I had to have a CT with contrast done. Now my hand really hurts and the vein is bulging. I have the CT quite a few times due to PE but never had pain like this. Could the vein have burst or what else could it be? It hurts to move it and touch it also it feels kind of warm.
Asked On : Thu, 21 Jun 2012
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Welcome to HealthcareMagic forum.

If you have developed the pain and bulging following the intravenous injection, you may be having thrombophlebitis or localised infection.

Thrombophlebitis is an inflammatory condition which is harmless. It settles down with warm compresses and topical agents like "thrombophobe". I suggest you to try this and plan a visit to your local physician. Antibiotic therapy might be needed to take care of an infection.

Hope this helps.

Answered: Thu, 21 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor